EconPapers    
Economics at your fingertips  
 

A variable impact neural network analysis of dividend policies and share prices of transportation and related companies

Hussein A. Abdou, John Pointon, Ahmed El-Masry, Moji Olugbode and Roger J. Lister

Journal of International Financial Markets, Institutions and Money, 2012, vol. 22, issue 4, 796-813

Abstract: The purpose of this research is to investigate dividend policy, including its impact on share prices of transportation providers and related service companies, by comparing generalized regression neural networks with conventional regressions. Our results using regressions reveal that for Europe and for the US and Canada the market-to-book-value, as a surrogate for growth opportunities, fulfils expectations of pressures on dividends leading to a negative association with dividend yields in accordance with the pecking order theory. Neural network analysis indicates a clear role for growth opportunities for the US and Canada pointing to an underlying confidence on the part of transportation companies in their own internal policies. Finally, risk is rewarded especially in Europe.

Keywords: Dividend yield; Retention; Market-to-book value; Neural networks; Transportation (search for similar items in EconPapers)
JEL-codes: C45 F23 G10 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443112000327
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:22:y:2012:i:4:p:796-813

DOI: 10.1016/j.intfin.2012.04.008

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:intfin:v:22:y:2012:i:4:p:796-813